Alert archive / Arkansas / Frost Advisories in 2021

Frost Advisory 3, NWS Little Rock, AR

April 21, 2021Lawrence County, Randolph County, Arkansas

NWS Little Rock, AR issued this frost advisory at Apr 21, 2021, 3:20 PM CDT for Lawrence County, Randolph County, Arkansas. It took effect at Apr 22, 2021, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2021, 3:20 PM CDT (20:20 UTC)
In effect from
Apr 22, 2021, 4:00 AM CDT
Expired
Apr 22, 2021, 9:00 AM CDT
In force
5 hr
Issued by
NWS Little Rock, AR

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -261 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-261 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

533 
WWUS74 KLZK 212020
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
320 PM CDT Wed Apr 21 2021

ARZ003>007-012>015-220900-
/O.CON.KLZK.FZ.W.0004.210422T0900Z-210422T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, 
Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, 
Melbourne, Calico Rock, and Oxford
320 PM CDT Wed Apr 21 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY...

* WHAT...Expect near or sub-freezing temperatures.

* WHERE...Boone, Marion, Baxter, Fulton, Sharp, Newton, Searcy, 
  Stone and Izard Counties.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ008-017-220900-
/O.NEW.KLZK.FR.Y.0003.210422T0900Z-210422T1400Z/
Randolph-Lawrence-
Including the cities of Attica, Pocahontas, Walnut Ridge, 
and Hoxie
320 PM CDT Wed Apr 21 2021

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Randolph and Lawrence Counties.

* WHEN...From 4 AM to 9 AM CDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

57/232
2 follow-up statements
558 
WWUS74 KLZK 220847
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
347 AM CDT Thu Apr 22 2021

ARZ003>007-012>015-221400-
/O.CON.KLZK.FZ.W.0004.210422T0900Z-210422T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, 
Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, 
Melbourne, Calico Rock, and Oxford
347 AM CDT Thu Apr 22 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT: Expect near freezing or sub-freezing temperatures.

* WHERE: Baxter, Marion, Sharp, Fulton, Newton, Searcy, Boone, 
  Stone and Izard Counties.

* WHEN: Until 9 AM CDT this morning.

* IMPACTS: Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ008-017-221400-
/O.CON.KLZK.FR.Y.0003.210422T0900Z-210422T1400Z/
Randolph-Lawrence-
Including the cities of Attica, Pocahontas, Walnut Ridge, 
and Hoxie
347 AM CDT Thu Apr 22 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT: Frost will be possible.

* WHERE: Lawrence and Randolph Counties.

* WHEN: Until 9 AM CDT this morning.

* IMPACTS: Frost could kill sensitive outdoor vegetation if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
596 
WWUS74 KLZK 221336
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
836 AM CDT Thu Apr 22 2021

ARZ003>007-012>015-221445-
/O.EXP.KLZK.FZ.W.0004.000000T0000Z-210422T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, 
Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, 
Melbourne, Calico Rock, and Oxford
836 AM CDT Thu Apr 22 2021

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures will reach the lower 60s this afternoon at most
locations. 

$$

ARZ008-017-221445-
/O.EXP.KLZK.FR.Y.0003.000000T0000Z-210422T1400Z/
Randolph-Lawrence-
Including the cities of Attica, Pocahontas, Walnut Ridge, 
and Hoxie
836 AM CDT Thu Apr 22 2021

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures will reach the lower 60s this afternoon at most
locations. 

$$

55

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this frost advisory went out at Apr 21, 2:57 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 21, 2:57 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
257 PM CDT Wed Apr 21 2021

.SHORT TERM...Tonight Through Friday Night

Latest MSAS data indicated broad sfc anticyclonic flow centered over
the FA w/ a diurnal Cu field developing on the Nrn fringe of sfc
high pressure. Calmer winds were noted as the sfc pres grad has
relaxed substantially. Broad H500 troughing was noted over the Upper
Midwest w/ the FA under a regime of synoptic forcing for
descent...and another H500 shortwave coming ashore over Srn CA.

Through tonight...Calm and settled condns wl cont through Wed
evening, and main focus remains on another frost/freeze potential,
particularly over Nrn AR early Thurs morning. Stagnant high pressure
and calmer overnight winds wl certainly promote strong diurnal
cooling across the north where near or at freezing temps are
anticipated. Additionally, a frost potential remains across the
north.

Thurs and Fri...Sfc high pressure wl shift Ewrd on Thurs and a
strengthening pres grad wl be noted over the Srn Cntrl US as new sfc
cyclonic flow develops over the OK/TX panhandle. As such, winds wl
become more Srly and promote a poleward flux of Gulf moisture w/
Td's expected to return back to the low to mid 40s over the Srn half
of the state by Fri morning. Rain chances wl increase over the FA
through the day under WAA/isentropic ascent and increasing low-lvl
moisture, w/ scattered showers and possibly isolated thunder
overspreading the region.

&&

.LONG TERM...Saturday Through Tuesday

An upper trough will be over the Plains to begin the long term
period with a ridge over the west and east sections. The upper
trough will move through Arkansas Saturday as the ridge builds over
the Rockies. The ridge will move east Sunday and Monday and to the
east coast Tuesday. An upper low intensifies Monday night into
Tuesday morning as it moves through the Rockies. This upper trough
moves through the Mississippi River Valley Wednesday.

A cold front will move through the state Friday night and early
Saturday with showers and isolated thunderstorms. There is a small
chance of some severe thunderstorms Friday night in the southwest.
High pressure builds into the area Sunday through Monday night. Rain
chances return on Tuesday as a warm front approaches and a cold
front on Wednesday will bring showers and thunderstorms.
Temperatures will be on a warming trend with above normal
temperatures returning by Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     34  63  46  62 /   0  10  30  60
Camden AR         42  67  51  69 /  10  10  20  80
Harrison AR       31  60  45  61 /   0  20  40  70
Hot Springs AR    39  64  49  65 /   0  10  20  80
Little Rock   AR  37  64  49  65 /   0  10  20  80
Monticello AR     41  66  51  68 /  10  10  20  80
Mount Ida AR      36  63  49  64 /   0  10  20  80
Mountain Home AR  31  61  46  61 /   0  10  40  60
Newport AR        36  62  48  63 /   0   0  30  50
Pine Bluff AR     41  64  50  66 /  10  10  20  80
Russellville AR   35  64  48  63 /   0  10  30  80
Searcy AR         35  63  46  64 /   0  10  30  70
Stuttgart AR      40  64  50  66 /   0   0  20  70

&&

.LZK Watches/Warnings/Advisories...
Freeze Warning from 4 AM to 9 AM CDT Thursday FOR Baxter-Boone-
Fulton-Izard-Marion-Newton-Searcy-Sharp-Stone.

&&

Short Term...GREEN / Long Term...51
Hazardous weather outlook, Apr 21, 2:56 PM CDT, 24 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
256 PM CDT Wed Apr 21 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-222000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
256 PM CDT Wed Apr 21 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Near or subfreezing temperatures will be possible again tonight
into early Thursday morning...primarily across the northern couple
rows of counties of Arkansas..

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Following freezing conditions early Thursday morning, a brief
period of settled conditions will follow before rain and
thunderstorms return to the forecast Friday afternoon and evening.
Some isolated thunderstorms could become strong at times,
particularly over southwest Arkansas. Otherwise, no other
hazardous weather is anticipated.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

232/51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:31 AM CDTFreeze WarningLZKBaxter, Fulton, Izard, Marion, Sharp, Stone29 hr

Nearby

Frost Advisories in Arkansas, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.